# SDR CA070502009

- Difficulty date: April 10, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 4,135 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) NR 2 ENGINE FAILED SEVEN MINUTES PRIOR TO LANDING AT AIRPORT. NR 2 CYLINDER DROPPED DOWN INSIDE THE COWLING AND APPROXIMATELY 2 QUARTS OF OIL WAS LOST. THE ENGINE WAS SECURED WITHIN A FEW SECONDS AND A LANDING WAS SAFELY EXECUTED AT AIRPORT.  THE ENGINES WERE BOTH SET AT 31 INCHES HG, 2200 RPM AND APPROXIMATELY 1500F EGT, PRIOR TO THE NR 2 ENGINE FAILURE. THE FAILURE OCCURRED ON THE 30 MARCH 2007. (TC NR 20070502009)
